Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 17, 2025, 1:43 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 18, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2025, 1:43 PM EDT (17:43 UTC)
- In effect from
- Jul 18, 2025, 8:00 AM EDT
- Expired
- Jul 18, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 5.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
931 WHUS41 KCAR 171743 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 143 PM EDT Thu Jul 17 2025 MEZ029-030-180145- /O.NEW.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/ Coastal Hancock-Coastal Washington- 143 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT....The mild temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
329 WHUS41 KCAR 180041 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 841 PM EDT Thu Jul 17 2025 MEZ029-030-181200- /O.CON.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/ Coastal Hancock-Coastal Washington- 841 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT....The mild temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
329 WHUS41 KCAR 180541 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 141 AM EDT Fri Jul 18 2025 MEZ029-030-190000- /O.CON.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/ Coastal Hancock-Coastal Washington- 141 AM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The mild temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
573 WHUS41 KCAR 182351 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 751 PM EDT Fri Jul 18 2025 MEZ029-030-190100- /O.EXP.KCAR.BH.S.0010.000000T0000Z-250719T0000Z/ Coastal Hancock-Coastal Washington- 751 PM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The Beach Hazards Statement will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 9:08 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 17, 9:08 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Caribou ME 908 AM EDT Thu Jul 17 2025 .SYNOPSIS... A cold front will approach from the west today and cross the area Friday. High pressure returns on Saturday. Another front approaches from the north while low pressure tracks south of the area on Sunday. High pressure builds in from the northwest on Monday. && .NEAR TERM /THROUGH FRIDAY/... 907AM Update: Fog has dissipated enough to expire the advisory. Otherwise the rest of the forecast looks good. Previous Discussion... Through the early morning hours, fog continues to creep in from the coast, with a Dense Fog Advisory in place across the coast and into Bangor and the Interior Downeast region. Beyond sunrise, fog will begin to dissipate, eroding under the increase in solar angle. The immediate coast may be last to clear, with some fog clinging to the coast through mid morning. For the day today, a cold front will be approaching from the west, leaving the forecast area in the warm sector of the approaching open wave low. Very warm temperatures continue, with highs lifting into the low to mid 80s throughout the forecast area. Additionally, moisture levels remain quite high, with dewpoints lifting into the 70s this afternoon. Given all of these factors, and the approaching synoptic source of lift, shower and thunderstorm development will become increasingly more likely. As PWATs surge towards near 2 inches, any stronger showers or thunderstorms could produce heavy downpours, and localized flooding is possible. For thunderstorm chances, 1000 to 1500 J/kg MUCAPE could span across the western and northern portions of the CWA into this afternoon as seen from the HREF mean, providing plenty of instability to any convective initiation. That said, the 00z run of the NAM suggests that low level lapse rates are not so aggressive, with favorable lapse rates above 7 C/km clinging to the Quebec border. Around 30 kts of shear could aid in storm organization, however, so the threat for some thunderstorms becoming strong to severe remains. With a strengthening LLJ aloft, the greatest threat from stronger thunderstorms will be that of gusty winds, in addition to the heavy rainfall mentioned above. Thunderstorms could linger into the overnight hours as the front begins to enter the area. The cold front will finally begin to sweep through the forecast area late Thursday night into Friday morning, quickly clearing out any remaining showers and storms and ushering in a drier air mass into the forecast area. Dewpoints will quickly drop, bringing relief for the end of the week. This front will also aid in dispersing any reduction in visibility due to fog. With a tightened pressure gradient aloft, windy conditions will persist through much of the day on Friday, with gusts 25 to 30 mph. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Friday night a 1020mb surface high will slide SE over Southern New England and then south of Cape Cod by Saturday morning. Temperatures under clear skies and calm winds will drop back into the low 50s north with mid 50s for the Central Highlands to Downeast coast. A few clouds are possible after midnight through daybreak Saturday as weak disturbance at 500mb zips through the flow. Saturday expecting a mainly dry day with the surface high drifting SE of Cape Cod. There remains some weak energy at 500mb moving through the flow. Cannot rule out a isolated shower or thunderstorm mainly confined to the St. John Valley westward to the Quebec border. Otherwise, partly to mostly sunny skies with highs in the upper 70s north with around 80F for the Central Highlands to Downeast Coast. W-SW winds 5-15mph so upper 60s to low 70s right along the coast thanks to the seabreeze. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Saturday night into Sunday features diverging model solutions as a low pressure tracks into New England with a warm front lifting north. Operationally the GFS and Canadian take this low south of the area with shortwave energy at 500mb pivoting through Maine keeping us out of the warm and humid airmass south of the warm front. The ECMWF last several runs have suggested a solid low pressure system with steady stratiform rainfall. The ECMWF AIFS has kept things generally weak and more of the shortwave being the weather maker. ECMWF ensembles suggest the operational isn't an outlier per se but about 5-10 members show a defined low pressure tracking near the coast of Maine or over the Gulf of Maine. The GFS ensembles only show 1-2 members with similar setup and perhaps 1 Canadian member. The NBM seems to be a blend and keeping things mainly looking more 500mb driven and given that there is a ton of uncertainty on how much instability can develop. The NBM probability of thunder seems too high at this point so will cut things back to chance of showers and isolated thunderstorms, will need to monitor trends. Highs top out in the low 70s north and mid to upper 70s from the Highlands to the coast with a lot of cloud cover. Monday decent agreement behind this departing system a strong 1020-1025mb Canadian High Pressure drifts southeast into the Eastern Great Lakes with NW cold air advection and very dry air. Dew points will fall back into the 40s to near 50F by Monday AM and this will result in a nice refreshing cool morning for most locations. Lows in the mid to upper 40s across the North, low to mid 50s from the Central Highlands to Downeast coast. Breezy NW winds 10-20mph on Monday with plenty of fair weather cu developing. Highs topping out in the upper 60s to low 70s across the north with mid 70s from S. Aroostook County to the Downeast and the Bangor region. Tuesday high pressure shifts over Southern New England keeping us mainly dry with winds shifting westerly as Maine is position north of the high. Cannot rule out an isolated afternoon shower as weak energy at 500mb dives SE over a developing ridge to our west. Highs in the upper 70s to near 80F across the entire CWA. Beyond expecting a return to more humid weather as the high drifts to our S and return flow sets up across the area. Temperatures a few degrees either side of 80F with dew points returning into the 60s. Showers and thunderstorm chances will go back up again but still too far out at this time to pinpoint specifics. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... NEAR TERM: 12z Update: Though the threat for thunderstorms will be wildly scattered, the threat for thunderstorms will be a long duration threat, stemming from around 20z this afternoon through about 02z to 04z overnight. Otherwise, the previous forecast remains on track. Northern terminals: Generally VFR through this morning, with a decreasing trend towards MVFR as showers and storms move in from the west. Storms will be more scattered this afternoon and evening, with steadier rain into the overnight hours when cigs continue to fall towards MVFR/IFR overnight. VFR conditions return for the day on Friday. S winds 5 to 15 kts gusting to 20 kts Friday morning and increasing 10 to 15 kts with gusts 20 to 30 kts. Downeast terminals: IFR/LIFR early this morning in areas of fog prior to fog gradually lifting out through mid morning, when VFR conditions return for all except potentially the immediate coast. Showers will approach from the west this afternoon into overnight tonight, and conditions will once more drop to MVFR/IFR as rain moves through, along with the potential for a return of fog. Rain and fog will quickly clear early Friday morning, with rapid improvement back to VFR through the day on Friday. LLWS likely Thursday night. S winds 5 to 15 kts shifting NW early Friday morning and increasing 10 to 15 kts with gusts 20 to 30 kts. SHORT TERM: Sat...VFR. W-SW winds 5-15kt. Sun...VFR. Brief MVFR/IFR vsby with -SHRA and possible TS in the afternoon. W-SW winds 5-10kt shifting NW in the afternoon with FROPA. Mon...VFR. NW winds 10-20kt. && .MARINE... NEAR TERM: Winds and seas will remain below small craft advisory criteria though Friday. Fog today into early tonight may reduce visibility over all waters. Showers possible this evening. SHORT TERM: Winds and seas will remain below small craft advisory criteria though midweek. Winds generally less than 15kt and seas 1-3ft. Sea surface water temperatures are generally in the 50-55F range from the Downeast Coast out 25nm and East to the Hague Line including Passamaquoddy and Penobscot Bays. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/LaFlash Short Term...Sinko Long Term...Sinko Aviation...AStrauser/LaFlash/Sinko Marine...AStrauser/LaFlash/Sinko
Hazardous weather outlook, Jul 17, 9:04 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 904 AM EDT Thu Jul 17 2025 MEZ001>006-010-011-015-031-032-181315- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 904 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Thunderstorms this afternoon into tonight with the chance for some thunderstorms to become strong to severe. Stronger storms may produce gusty winds. Stronger rain showers and all thunderstorms may produce heavy downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-181315- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington- 904 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-181315- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 904 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:17 PM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 11 hr |
| Jul 17, 9:55 AM EDT | Flood Watch | CAR | Aroostook, Piscataquis, Somerset | 11 hr |
| Jul 17, 2:48 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 2 hr |
| Jul 17, 4:02 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 2 hr |
| Jul 17, 4:16 PM EDT | Tornado Warning | CAR | Piscataquis | 17 min |
| Jul 17, 4:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 44 min |
| Jul 17, 4:37 PM EDT | Tornado Warning | CAR | Aroostook | 23 min |
| Jul 17, 5:03 PM EDT | Tornado Warning | CAR | Aroostook | 27 min |
| Jul 17, 5:10 PM EDT | Flash Flood Warning | CAR | Somerset | 76 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 65 min |
| Jul 17, 5:14 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jul 17, 5:14 PM EDT | Tornado Warning | CAR | Aroostook | 31 min |
| Jul 17, 6:00 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 45 min |
| Jul 17, 6:09 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 66 min |
| Jul 17, 6:18 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 27 min |
| Jul 17, 6:35 PM EDT | Tornado Warning | CAR | Penobscot | 25 min |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.